Alert archive / Arkansas / Flash Flood Warnings in 1994
Flash Flood Warning 30, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 4, 1994, 2:17 PM CST for Sebastian County, Arkansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 1994, 2:17 PM CST (20:17 UTC)
- Expired
- Nov 4, 1994, 6:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 042018 FFWTUL ARC131-050015- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 217 PM CST FRI NOV 4 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL ARKANSAS ...SEBASTIAN COUNTY RADAR AND SPOTTER REPORTS INDICATE THAT AROUND 1 INCH OF RAIN HAS FALLEN ACROSS PARTS OF SEBATIAN COUNTY LATE THIS MORNING AND EARLY THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING OVER THIS AREA DURING THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING AND MAY RESULT IN ANOTHER 1 TO 2 INCHES OF RAIN. THIS RAIN IS FALLING IN AN AREA THAT RECEIVED UP TO 5 INCHES OVERNIGHT. THEREFORE FLASH FLOODING MAY OCCUR IN PARTS OF SEBASTIAN COUNTY INCLUDING THE FORT SMITH AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 10:25 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 4, 10:25 AM CST, 3 hours 52 minutes before
FPUS3 KTUL 041624
AFDTUL
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CST FRI NOV 4 1994
NUMEROUS BOUNDARIES ACROSS THE AREA THIS MORNING BUT APPEARS MAIN SURGE
OF COLDER AIR WITH INCREASING NORTH WINDS IS ABOUT HALFWAY THROUGH
OSAGE COUNTY INTO PAWNEE COUNTY ATTM. STRONG PRESSURE RISES NOTED
BEHIND THIS SURGE ON THE 15Z SFC MAP BUT A QUICK CHECK OF 16Z SFC OBS
AT PNC/ICT/EMP INDICATE PRESSURES NOW STEADY OR EVEN SLOWLY FALLING SO
EXPECT THIS BOUNDARY TO SLOW DRAMATICALLY OR STALL IN NE OK THIS
AFTERNOON.
MAIN PRECIP AREA SPREADING NORTH ATTM WITH UNBELIEVABLY WARM AND
UNSTABLE CONDITIONS FOR NOVEMBER SOUTH OF THE PRECIP AREA IN SE OK.
HIGH MOISTURE CONVERGENCE ACROSS SE OK AS WELL AND EXPECT MOST NUMEROUS
SEVERE TSTMS TO BE IN SE OK WITH ONLY ISOLATED SEVERE POSSIBLE IN NE
OK WITH LARGE HAIL THE MAIN THREAT IN NE OK ESPCIALLY LATER THIS
AFTERNOON AND TONIGHT AS LOW LEVEL WINDS BACK AHEAD OF THE STRONG UPPER
SYSTEM APPRAOCHING THE AREA ENHANCING ISENTROPIC LIFTING OVER THE
SHALLOW FRONTAL INVERSION. STILL LOOKS LIKE GOOD POTENTIAL FOR ROTATING
STORMS IN SE OK PER NEW TORNADO WATCH FROM SELS.
WILL MAKE SOME CHANGES TO THE FIRST PERIOD OF THE FCST BASED ON CURRENT
TRENDS...MAINLY TO UP POPS IN SOME AREAS AND ADJUST TEMPS DOWN IN NE OK
AND UP IN SE OK. FFA AREA LOOKS GOOD ATTM AND WILL LEAVE AS IS.
.TUL...FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR ZONES 56>58 AND
60>77.
PLATEIn the hours before
Special weather statement, Nov 4, 2:03 PM CST, 14 minutes before
ARZ011-042100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 203 PM CST FRI NOV 4 1994 ...STRONG THUNDERSTORM IN NORTHWEST ARKANSAS... AT 201 PM CST RADAR INDICATED A STRONG THUNDERSTORM IN MADISON COUNTY...NEAR AND JUST NORTH OF ST. PAUL. THE THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH AND WILL LIKELY PRODUCE WINDS NEAR 50 MPH AND SMALL HAIL. PERSONS IN SOUTHERN MADISON COUNTY SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Nov 4, 2:04 PM CST, 13 minutes before
ARZ011-042100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 203 PM CST FRI NOV 4 1994 ...STRONG THUNDERSTORM IN NORTHWEST ARKANSAS... AT 201 PM CST RADAR INDICATED A STRONG THUNDERSTORM IN MADISON COUNTY...NEAR AND JUST NORTH OF ST. PAUL. THE THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH AND WILL LIKELY PRODUCE WINDS NEAR 50 MPH AND SMALL HAIL. PERSONS IN SOUTHERN MADISON COUNTY SHOULD BE ALERT FOR CHANGING WEATHER CONDITIO`NS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:19 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 41 min |
| Nov 3, 8:23 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 52 min |
| Nov 4, 11:42 AM CST | Flash Flood Warning | TSA | Crawford | 7 hr |
Nearby
Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.